Alert archive / New Mexico / Flash Flood Warnings in 2013

Flash Flood Warning 19, NWS Albuquerque, NM

July 14, 2013Cibola County, New Mexico

NWS Albuquerque, NM issued this flash flood warning at Jul 14, 2013, 4:45 PM MST for Cibola County, New Mexico. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 14, 2013, 4:45 PM MST (23:45 UTC)
Expired
Jul 14, 2013, 6:45 PM MST
In force
2 hr
Issued by
NWS Albuquerque, NM
Area
Storm-based polygon
Flood severity
None

County Cibola County, NM

The radar

The Albuquerque radar (KABX), 92 km from the middle of the area, began a volume at 23:48 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 11.8 hours before the alert went out and 109 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 65 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Albuquerq/Krtlnd, NM at 12:00Z on 2013-07-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 30 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
65 J/kg
Mixed-layer CIN
-300 J/kg
Mixed-layer LCL
2177 m above ground
0-6 km bulk shear
14 kt
0-1 km storm-relative helicity
30 m²/s²
0-3 km storm-relative helicity
28 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

090 
WGUS55 KABQ 142345
FFWABQ
NMC006-150145-
/O.NEW.KABQ.FF.W.0019.130714T2345Z-130715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
545 PM MDT SUN JUL 14 2013

THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  CENTRAL CIBOLA COUNTY IN WEST CENTRAL NEW MEXICO

* UNTIL 745 PM MDT

* AT 542 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
  VERY HEAVY RAIN FROM A THUNDERSTORM OVER CENTRAL CIBOLA COUNTY...OR
  ABOUT 25 MILES SOUTH OF GRANTS. THE STORM PRODUCING VERY HEAVY RAIN
  WAS NEARLY STATIONARY. RADAR ESTIMATES INDICATED AROUND 3 INCHES OF
  RAIN HAS FALLEN WITH THESE THUNDERSTORMS IN THE PAST 90 MINUTES. 
  THE HEAVIEST RAIN HAS OCCURRED TO THE WEST AND SOUTHWEST OF ACOMA
  PUEBLO WITHIN CANON LARGO AND CEBOLLITA MESA. THIS HEAVY RAINFALL
  MAY EVENTUALLY FLOW ACROSS RESERVATION ROAD 38 TO THE SOUTH OF
  MCCARTYS.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH
FLOOD DEATHS OCCUR IN AUTOMOBILES.

ARROYOS...STREAMS AND NORMALLY DRY WASHES CAN BECOME RAGING CURRENTS
IN A MATTER OF MINUTES.

&&

LAT...LON 3497 10776 3497 10757 3464 10778 3464 10795

$$
GUYER
2 follow-up statements
548 
WGUS75 KABQ 150041
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
641 PM MDT SUN JUL 14 2013

NMC006-150145-
/O.CON.KABQ.FF.W.0019.000000T0000Z-130715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
641 PM MDT SUN JUL 14 2013

...FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 745 PM MDT FOR CENTRAL
CIBOLA COUNTY...

AT 636 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE THUNDERSTORMS PRODUCING HEAVY RAIN OVER CENTRAL CIBOLA
COUNTY...OR ABOUT 24 MILES SOUTH OF GRANTS. THE STORMS PRODUCING VERY
HEAVY RAIN WERE NEARLY STATIONARY. THIS HEAVY RAINFALL WILL CONTINUE
TO IMPACT CEBOLLITA MESA AND CANON LARGO.

LOCATIONS IMPACTED INCLUDE...
  RURAL CENTRAL CIBOLA COUNTY...

LAT...LON 3497 10776 3497 10757 3464 10778 3464 10795

$$
GUYER
636 
WGUS75 KABQ 150137
FFSABQ

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
737 PM MDT SUN JUL 14 2013

NMC006-150148-
/O.EXP.KABQ.FF.W.0019.000000T0000Z-130715T0145Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
CIBOLA-
737 PM MDT SUN JUL 14 2013

...FLASH FLOOD WARNING WILL EXPIRE AT 745 PM MDT FOR CENTRAL CIBOLA
COUNTY...

NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.

LAT...LON 3497 10776 3497 10757 3464 10778 3464 10795

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jul 14, 2:26 PM MST, 2 hours 19 minutes earlier.

Area forecast discussion, Jul 14, 2:26 PM MST, 2 hours 19 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
326 PM MDT SUN JUL 14 2013

.DISCUSSION...
MUST KEEP THIS SHORTER THAN ON SAT SINCE HAVE A FLASH FLOOD WATCH
PRODUCT TO WRITE. DETAILS ON THAT BELOW. BASICALLY...THINGS PRETTY
MUCH ON TRACK AS PER PREVIOUS FCST. STILL HAVE THE LOW ALOFT
HEADING TOWARD NM AND TRACK PRETTY CLOSE TO THAT OF LAST FCST
CYCLE. WATCH EXPANDED TO INCLUDE ALL OF CENTRAL MTN CHAIN AND
AREAS A BIT TO THE EAST BUT NOT INCLUDING THE E PLAINS...THOUGH
EVE SHIFT MAY HAVE TO CONSIDER THAT AREA DEPENDING ON EVOLUTION
AND TRACK OF EXPECTED STORM COMPLEX. AN INITIAL WINDSHIFT INTO NE
THIRD OF NM AND THIS MAY BE FOLLOWED BY AT LEAST ANOTHER ONE THIS
EVE TO FRESHEN UP THE FIRST ONE. STORMS DOING A PRETTY GOOD JOB OF
FIRING UP IN GENERAL VCNTY OF WINDSHIFT IN NE NM...BUT INITIAL
BATCH THAT FIRED UP IN VCNTY OF SANGRE DE CRISTOS NOT FARING TOO
WELL AS IT COMES OFF MTNS. STRONGER LINE COMING INTO N HARDING
COUNTY AND THOSE MAY HAVE A LITTLE MORE DYNAMIC HELP. BELIEVE AS
MORE STORMS FIRE ACROSS S CO FRONT RANGE AND EASTBOUND OUTFLOWS
INTERSECT THE INCREASINGLY MOIST AND GENERALLY NE FLOW ON THE
PLAINS...PLUS WITH THE INCREASING DYNAMIC LIFT FROM THE
APPROACHING LOW AND PRE EXISTING SW BOUND STORMS IN W KS...SW NEB
AND FAR NE CO AND THEIR OUTFLOWS READY TO INTERACT WITH THE FORMER
CONDITIONS...THINGS SHOULD REALLY GET ACTIVE THERE AS WELL AS NE
NM AND BRING COPIOUS AMTS OF RAIN TO THE EASTERN WATCH AREA
TONIGHT THROUGH MIDDAY MON. BIGGEST CONCERNS ARE OF COURSE THE
BURN SCARS AND THE NORMALLY MORE FLASHY AREAS THERE. 2 TO 4 INCHES
OF RAIN AND MUCH MORE LOCALIZED GREATER AMTS SEEM A FAIRLY GOOD
POSSIBILITY IN THE EASTERN WATCH AREA TONIGHT INTO MON. SOUTHERN
PORTIONS PROBABLY A LITTLE LOWER...BUT STILL LOCALLY HIGH ENOUGH
AMTS LATE TONIGHT INTO MON FOR AT LEAST MARGINAL FLASH FLOOD
POTENTIAL. IF THE BURN SCARS WERE NOT THERE IN SOUTH PORTION OF
CENTRAL MTN CHAIN...MAY NOT HAVE ISSUED FOR THAT AREA.

WESTERN PORTION OF WATCH ADDED TODAY AS MODELS ARE STILL POUNDING
THOSE AREAS PRETTY HARD MON INTO MON EVE. GIVEN HIGH MOISTURE
CONTENT OF INCOMING AIRMASS AND TIMING OF THE DYNAMICS AND
BOUNDARY OR BOUNDARIES INTO THAT AREA...FELT IT BEST TO ISSUE
THERE TOO...THERE BEING AREAS ALONG AND A BIT EITHER SIDE OF THE
DIVIDE...BUT EMPHASIS REALLY WILL BE MORE ON AREAS S OF INTERSTATE
40. IN FACT WHEN ALL SAID AND DONE GILA REGION MAY WELL SEE HIGHER
RAINFALL TOTALS BY TUE OR WED THAN THE SANGRES. TIMES MORE THAN UP.

43

&&

.FIRE WEATHER...
UPPER LEVEL HIGH PRESSURE DRIFTING A BIT TO THE WEST WITH THE CENTER
LOCATED OVER WESTERN NEW MEXICO.  THUNDERSTORMS THROUGH THIS
AFTERNOON AND INTO EARLY EVENING WILL FAVOR NORTHERN HIGH TERRAIN
WITH A STEERING FLOW TO THE SOUTH AND THE WESTERN AND SOUTHWEST
TERRAIN WHERE STORMS WILL BE NEARLY STATIONARY MOVING VERY SLOWLY TO
THE NORTH.

CHANGES ARE IN STORE AS AN UPPER LEVEL LOW THAT HAS TRACKED FROM THE
OHIO VALLEY TO EASTERN OKLAHOMA OVER THE PAST 24 HOURS WILL CONTINUE
TO MOVE TO THE WEST...REACHING THE TEXAS PANHANDLE MIDDAY ON MONDAY.
MOIST EASTERLY FLOW WILL SURGE INTO THE EASTERN PLAINS THIS
AFTERNOON AND DURING THE OVERNIGHT HOURS. GAP WINDS WILL ACCELERATE
INTO THE CENTRAL VALLEYS BY THIS EVENING AND WILL PERSIST THROUGH
THE NIGHT AND INTO MONDAY. OVERNIGHT RH RECOVERIES TO BE GOOD TO
EXCELLENT

MOIST EASTERLY FLOW WILL REACH THE ARIZONA BORDER MONDAY MORNING.
MEANWHILE PRECIPITABLE WATER WILL INCREASE...POSSIBLY UP TO 1.5
INCHES...OR NEAR RECORD VALUES FOR JULY...FIRST ACROSS THE EASTERN
PLAINS THEN OVER CENTRAL AND WESTERN NEW MEXICO DURING THE DAY ON
MONDAY. THIS SCENARIO WILL RESULT IN A FOCUS FOR HEAVY RAIN FIRST
OVER THE CENTRAL MOUNTAINS AND EAST THROUGH MID DAY MONDAY AND
OVER CENTRAL AND ESPECIALLY WESTERN AREAS MID DAY MONDAY THROUGH
TUESDAY. THE THREAT OF BURN SCAR FLOODING WILL BE ELEVATED AT ALL
SITES. TEMPERATURES WILL DECREASE DRAMATICALLY ALL ZONES.... BUT
ESPECIALLY CENTRAL AND EAST.

THE UPPER LOW CROSSES NEW MEXICO TUESDAY AND INTO WEDNESDAY BEFORE
WEAKENING OVER NORTHWEST MEXICO THURSDAY INTO FRIDAY.  ABUNDANT
MOISTURE REMAINS DURING THE WORK WEEK ESPECIALLY AT THE SURFACE.
SOME DRIER MID LEVEL AIR WORKS INTO NORTHERN ZONES ON TUESDAY AND
WESTERN LOCATIONS ON WEDNESDAY. A BIT MORE COOLING ON TUESDAY BEFORE
A DAY TO DAY WARMING TREND WEDNESDAY THROUGH FRIDAY...THOUGH
TEMPERATURES REMAIN BELOW SEASONAL LEVELS THROUGH THE WEEK. DAILY ROUNDS
OF WETTING RAIN IN THE FORM OF SHOWERS AND THUNDERSTORMS FAVORING
HIGHER TERRAIN WILL PERSIST THROUGH THE WORK WEEK. THUS...OVERNIGHT
RH RECOVERIES TO BE GOOD TO EXCELLENT THROUGH THE WEEK. SOUTH TO
SOUTHEAST WINDS WILL PERSIST THROUGH MUCH OF THE PERIOD...REMAINING
BELOW SIGNIFICANT MAGNITUDES. VENTILATION LOOKS TO BE MOSTLY GOOD TO
VERY GOOD...WITH AREAS OF POOR TO FAIR VENTILATION GENERALLY
LIMITED TO WESTERN AND CENTRAL HIGH TERRAIN THURSDAY THROUGH
SATURDAY.

05

&&

.AVIATION...
18Z TAF CYCLE
UPPER LEVEL HIGH CENTERED OVER WESTERN NEW MEXICO SHOWERS AND
UPPER LOW MOVING TOWARD THE STATE FROM THE EAST. THUNDERSTORMS
WILL BE MOST NUMEROUS TODAY OVER WESTERN AND NORTHERN NEW MEXICO.
STORMS ACROSS THE WEST AND SOUTHWEST WILL MOVE VERY LITTLE OR
DRIFT TO THE NORTHWEST WHILE THE STEERING FLOW OVER THE NORTHERN
TIER WILL BE FROM NORTH TO SOUTH. A FEW STORMS WILL MOVE OVER
CENTRAL ZONES DURING THE AFTERNOON THROUGH AROUND 00Z. HEAVY
DOWNPOURS WILL RESULT IN MVFR TO LOCAL IFR CIGS AND VISIBILITIES
AND GUSTY OUTFLOWS WILL REACH 40KT. THEREAFTER...NORTHEAST TO
EAST SURFACE WINDS...ALREADY INTO THE NORTHEAST PLAINS ATTM...
WILL PUSH THROUGH THE EASTERN PLAINS. THESE WINDS ARE EXPECTED TO
REACH THE CENTRAL HIGH TERRAIN JUST AFTER 00Z...WITH GAPS WINDS
INTO THE CENTRAL VALLEYS BY 03Z. WILL NEED TO MONITOR KABQ CLOSELY
FOR A POSSIBLE AVIATION WEATHER WARNING FOR THE OVERNIGHT HOURS.
THE UPSLOPE FLOW WILL ALSO INCREASE THE CHANCES FOR PRECIPITATION
CENTRAL MOUNTAINS EAST WITH AREAS OF LOW CLOUDS AND POSSIBLY FOG
IN FAVORED EASTERN LOCATIONS INCLUDING THE EAST SLOPES OF THE
CENTRAL MOUNTAINS AND PORTIONS OF THE EASTERN PLAINS. FOR
NOW...INTRODUCED SOME MVFR CEILINGS INTO THE TAFS AT KLVS AND KTCC
FOR EARLY MONDAY MORNING...BUT IFR CONDITIONS ARE POSSIBLE.

05

&&

.PRELIMINARY POINT TEMPS/POPS...
FARMINGTON......................  66  86  61  84 /  10  40  60  20
DULCE...........................  55  79  51  78 /  20  80  50  30
CUBA............................  58  75  50  75 /  30  70  50  40
GALLUP..........................  59  82  55  77 /  20  60  50  30
EL MORRO........................  55  77  49  74 /  30  80  70  40
GRANTS..........................  60  78  55  76 /  30  80  70  30
QUEMADO.........................  60  79  55  75 /  30  80  80  50
GLENWOOD........................  62  86  56  79 /  20  60  80  60
CHAMA...........................  53  71  49  70 /  60  80  50  40
LOS ALAMOS......................  61  71  53  74 /  40  70  40  40
PECOS...........................  59  71  51  73 /  70  80  40  50
CERRO/QUESTA....................  55  72  48  73 /  50  60  40  30
RED RIVER.......................  48  63  45  64 /  60  80  50  40
ANGEL FIRE......................  49  64  44  66 /  80  80  40  40
TAOS............................  55  73  48  75 /  40  60  40  30
MORA............................  55  66  49  68 /  80  80  40  50
ESPANOLA........................  62  74  54  79 /  40  60  30  30
SANTA FE........................  62  71  53  75 /  60  80  40  50
SANTA FE AIRPORT................  61  73  53  77 /  50  70  40  40
ALBUQUERQUE FOOTHILLS...........  63  74  60  78 /  70  70  30  40
ALBUQUERQUE HEIGHTS.............  67  76  61  79 /  60  60  30  30
ALBUQUERQUE VALLEY..............  66  77  58  80 /  40  60  30  30
ALBUQUERQUE WEST MESA...........  67  76  59  79 /  30  60  30  30
LOS LUNAS.......................  66  77  58  79 /  30  60  30  30
RIO RANCHO......................  67  75  58  78 /  30  60  30  30
SOCORRO.........................  68  79  60  79 /  20  60  40  30
SANDIA PARK/CEDAR CREST.........  58  69  53  71 /  70  80  30  50
TIJERAS.........................  60  71  54  73 /  60  70  30  50
MORIARTY/ESTANCIA...............  58  70  51  72 /  80  70  30  50
CLINES CORNERS..................  55  68  50  70 /  80  70  30  40
GRAN QUIVIRA....................  60  71  52  71 /  30  60  30  40
CARRIZOZO.......................  64  74  56  75 /  30  60  40  40
RUIDOSO.........................  55  68  51  68 /  60  80  50  60
CAPULIN.........................  51  70  50  71 /  80  60  30  30
RATON...........................  56  72  52  72 /  80  60  30  20
SPRINGER........................  55  72  52  72 /  80  60  30  30
LAS VEGAS.......................  54  67  49  68 /  80  70  40  40
CLAYTON.........................  55  73  53  74 /  70  30  30  30
ROY.............................  55  71  53  72 /  80  60  50  50
CONCHAS.........................  60  74  57  74 /  70  40  60  50
SANTA ROSA......................  61  75  56  73 /  70  60  60  40
TUCUMCARI.......................  61  77  58  74 /  70  30  60  50
CLOVIS..........................  59  74  56  72 /  70  30  60  60
PORTALES........................  60  74  58  73 /  70  30  60  60
FORT SUMNER.....................  63  77  59  74 /  70  30  60  60
ROSWELL.........................  66  78  62  77 /  50  30  60  60
PICACHO.........................  63  74  57  73 /  60  60  60  60
ELK.............................  60  71  54  71 /  60  70  60  60

&&

.ABQ WATCHES/WARNINGS/ADVISORIES...
FLASH FLOOD WATCH FROM 6 PM MDT THIS EVENING THROUGH MONDAY MORNING
FOR THE FOLLOWING ZONES...NMZ512>515-521>524-526>529.

FLASH FLOOD WATCH FROM MONDAY MORNING THROUGH MONDAY EVENING FOR
THE FOLLOWING ZONES...NMZ504-506>511-517.

&&

43
Hazardous weather outlook, Jul 14, 4:47 AM MST, 11 hours 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
547 AM MDT SUN JUL 14 2013

NMZ501>540-151200-
NORTHWEST PLATEAU-CHUSKA MOUNTAINS-FAR NORTHWEST HIGHLANDS-
NORTHWEST HIGHLANDS-WEST CENTRAL PLATEAU-WEST CENTRAL MOUNTAINS-
WEST CENTRAL HIGHLANDS-SOUTHWEST MOUNTAINS-
SAN FRANCISCO RIVER VALLEY-SAN JUAN MOUNTAINS-JEMEZ MOUNTAINS-
WEST SLOPES SANGRE DE CRISTO MOUNTAINS-
NORTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET/RED RIVER-
SOUTHERN SANGRE DE CRISTO MOUNTAINS ABOVE 9500 FEET-
EAST SLOPES SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-
LOWER CHAMA RIVER VALLEY-SANTA FE METRO AREA-ALBUQUERQUE METRO AREA-
LOWER RIO GRANDE VALLEY-SANDIA/MANZANO MOUNTAINS-ESTANCIA VALLEY-
CENTRAL HIGHLANDS-SOUTH CENTRAL HIGHLANDS-UPPER TULAROSA VALLEY-
SOUTH CENTRAL MOUNTAINS-RATON RIDGE/JOHNSON MESA-
FAR NORTHEAST HIGHLANDS-NORTHEAST HIGHLANDS-UNION COUNTY-
HARDING COUNTY-EASTERN SAN MIGUEL COUNTY-GUADALUPE COUNTY-
QUAY COUNTY-CURRY COUNTY-ROOSEVELT COUNTY-DE BACA COUNTY-
CHAVES COUNTY PLAINS-EASTERN LINCOLN COUNTY-SOUTHWEST CHAVES COUNTY-
547 AM MDT SUN JUL 14 2013

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL
NEW MEXICO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL INCREASE IN COVERAGE AND INTENSITY TONIGHT
ACROSS NORTH CENTRAL AND NORTHEAST PORTIONS OF THE STATE AS AN
UPPER LEVEL LOW APPROACHES FROM THE EAST AND ATMOSPHERIC MOISTURE
SURGES OVER THE AREA. SOME STORMS WILL BE CAPABLE OF PRODUCING
LOCALLY HEAVY RAINFALL AMOUNTS BETWEEN 1 AND 2 INCHES...RESULTING
IN FLASH FLOODING. THE MAIN FLASH FLOOD THREAT AREA INCLUDES THE
SANGRE DE CRISTO MOUNTAINS...THE NORTHEAST HIGHLANDS AND THE RATON
RIDGE...ESPECIALLY OVER BURN SCARS.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

THE FLASH FLOOD THREAT WILL CONTINUE ON MONDAY AND MAY EXPAND
SOUTH AND WEST TO INCLUDE MUCH OF THE FORECAST AREA...ESPECIALLY
THE BURN SCAR AREAS.

THE FLASH FLOOD THREAT MAY CONTINUE ON TUESDAY AND WEDNESDAY... BUT
WILL LIKELY FOCUS FURTHER SOUTH AS THE UPPER LOW RESPONSIBLE FOR
THIS ACTIVITY MOVES SOUTHWEST ACROSS THE STATE AND INTO NORTHERN
MEXICO. OF PARTICULAR CONCERN ON TUESDAY AND WEDNESDAY WILL BE THE
POTENTIAL FOR FLASH FLOODING ON THE WHITEWATER-BALDY AND LITTLE
BEAR BURN SCARS.

.SPOTTER INFORMATION STATEMENT...

SPOTTERS ARE ENCOURAGED TO REPORT MEASURED RAINFALL AMOUNTS...
RAINFALL IMPACTS SUCH AS FLASH FLOODING...AND OBSERVED HAIL SIZES
THROUGH THE NATIONAL WEATHER SERVICE ALBUQUERQUE WEB SITE AT
WEATHER.GOV/ABQ OR BY CALLING 1.888.386.7637.

11

In the hours before

Special weather statement, Jul 14, 1:52 PM MST, 2 hours 53 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
252 PM MDT SUN JUL 14 2013

NMZ530-531-142115-
HARDING COUNTY-UNION COUNTY-
252 PM MDT SUN JUL 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR SOUTHERN UNION AND CENTRAL
HARDING COUNTIES THROUGH 315 PM MDT...

AT 248 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 7 MILES NORTH OF BUEYEROS...OR ABOUT 26 MILES
NORTHEAST OF MOSQUERO...MOVING SOUTHWEST AT 20 MPH.

HAIL UP TO ONE-HALF INCH IN DIAMETER AND WIND GUSTS UP TO 55 MPH ARE
EXPECTED WITH THIS STORM...ALONG WITH HEAVY RAIN AND FREQUENT
DANGEROUS LIGHTNING.

AREAS AFFECTED BY THIS STORM INCLUDE...BUEYEROS.

&&

LAT...LON 3586 10368 3601 10397 3619 10371 3613 10356
TIME...MOT...LOC 2052Z 030DEG 18KT 3607 10371

GUYER
Special weather statement, Jul 14, 2:21 PM MST, 2 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
321 PM MDT SUN JUL 14 2013

NMZ534>536-142145-
CURRY COUNTY-QUAY COUNTY-ROOSEVELT COUNTY-
321 PM MDT SUN JUL 14 2013

...SIGNIFICANT WEATHER ADVISORY FOR NORTHERN ROOSEVELT...SOUTHERN
QUAY AND SOUTHWESTERN CURRY COUNTIES THROUGH 345 PM MDT...

AT 320 PM MDT...THE PUBLIC REPORTED SIGNIFICANT BLOWING DUST ALONG
A LINE EXTENDING FROM NEAR RAGLAND SOUTH TO NEAR MELROSE AND
PORTALES...MOVING SOUTHWEST AT 25 MPH. VISIBILITIES WILL BE
LOCALLY REDUCED TO ONE QUARTER OF A MILE IN DUST PRONE AREAS.

AREAS AFFECTED BY THIS BLOWING DUST WILL INCLUDE...CAUSEY...HOUSE...
DORA...MCALISTER...ROGERS AND FLOYD.

&&

LAT...LON 3381 10304 3385 10333 3419 10375 3471 10400
      3483 10370 3442 10350 3406 10304
TIME...MOT...LOC 2120Z 043DEG 23KT 3471 10375 3436 10358
          3406 10321

GUYER

The office that day

Everything else NWS Albuquerque, NM issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 13, 5:01 PM MSTAreal Flood AdvisoryABQCatron119 min
Jul 13, 5:18 PM MSTAreal Flood AdvisoryABQSandoval87 min
Jul 13, 5:24 PM MSTAreal Flood AdvisoryABQSandoval81 min
Jul 13, 6:10 PM MSTFlash Flood WarningABQSandoval2 hr
Jul 13, 6:18 PM MSTAreal Flood AdvisoryABQLos Alamos, Rio Arriba, Sandoval, Santa Fe117 min
Jul 13, 6:58 PM MSTAreal Flood AdvisoryABQSocorro2 hr
Jul 13, 7:58 PM MSTAreal Flood AdvisoryABQValencia92 min
Jul 14, 3:03 AM MSTFlash Flood WatchABQ40 hr
Jul 14, 12:20 PM MSTAreal Flood AdvisoryABQLos Alamos, Sandoval, Santa Fe115 min
Jul 14, 12:34 PM MSTAreal Flood AdvisoryABQCatron3 hr
Jul 14, 1:13 PM MSTAreal Flood AdvisoryABQSan Miguel92 min
Jul 14, 1:41 PM MSTAreal Flood AdvisoryABQColfax, Mora109 min
Jul 14, 1:52 PM MSTSpecial Weather StatementABQHarding23 min
Jul 14, 1:57 PM MSTFlash Flood WarningABQCatron2 hr
Jul 14, 2:21 PM MSTSpecial Weather StatementABQRoosevelt24 min
Jul 14, 2:28 PM MSTAreal Flood AdvisoryABQCatron2 hr
Jul 14, 2:35 PM MSTAreal Flood AdvisoryABQColfax, Harding85 min
Jul 14, 2:43 PM MSTAreal Flood AdvisoryABQSanta Fe2 hr
Jul 14, 2:50 PM MSTAreal Flood AdvisoryABQCatron3 hr
Jul 14, 3:30 PM MSTAreal Flood AdvisoryABQColfax3 hr
Jul 14, 3:54 PM MSTAreal Flood AdvisoryABQHarding, Union3 hr
Jul 14, 4:00 PM MSTAreal Flood AdvisoryABQCibola2 hr
Jul 14, 4:06 PM MSTAreal Flood AdvisoryABQSanta Fe84 min
Jul 14, 4:13 PM MSTAreal Flood AdvisoryABQSan Juan2 hr
Jul 14, 4:49 PM MSTAreal Flood AdvisoryABQMcKinley116 min
Jul 14, 4:55 PM MSTAreal Flood AdvisoryABQBernalillo, Torrance80 min

Nearby

Flash Flood Warnings in New Mexico, 2013Every flash flood warning in 2013

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.